Advertisement

Nonlinear Oscillations and Caustics

  • J. L. Joly
  • G. Métivier
  • J. Rauch
Conference paper
Part of the The IMA Volumes in Mathematics and its Applications book series (IMA, volume 91)

Abstract

Many recent works are devoted to the study of high frequency oscillatory nonlinear waves, and to nonlinear geometric optics.

Keywords

Weak Solution Nonlinear Oscillation Geometric Optic Eikonal Equation Cauchy Data 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Y. Choquet-Bruhat, Ondes asymptotiques et approchees pour systemes d’equations aux derivees partielles nonlineares, J. Math. Pure Appl., 48(1969), 117–158.MathSciNetMATHGoogle Scholar
  2. [2]
    A.Corli, Weakly non-linear geometric optics for hyperbolic systems of conservation laws with shock waves, Asymptotic Analysis, 10 (1995), pp 117–172.MathSciNetMATHGoogle Scholar
  3. [3]
    A.Corli, Asymptotic analysis of contact discontinuities, Ann. Mat. Pura Appl.,to appearGoogle Scholar
  4. [4]
    C. Cheverry, Oscillations de faible amplitude pour les systèmes 2 X 2 de lois de conservation, Asymptotic Analysis, 12 (1996), pp 1–24.MathSciNetMATHGoogle Scholar
  5. [5]
    C. Cheverry, Optique géométrique faiblement non linéaire, le cas général, Duke Math. J., to appear.Google Scholar
  6. [6]
    C. Cheverry, Propagation d’oscillations près d’un point diffractif, J. Math. Pures et Appl., to appear.Google Scholar
  7. [7]
    J. Chikhi, Sur la réflexion des oscillations pour un système à deux vitesses, C.R. Acad. Sciences Paris, 313 (1991), pp 675–678.MathSciNetMATHGoogle Scholar
  8. [8]
    J.M. Delort, Oscillations semi-linéaires multiphasées compatibles en dimension 2 et 3 d’espace, Comm. in Partial Diff. Equ., 16 (1991), pp 845–872.MathSciNetMATHCrossRefGoogle Scholar
  9. [9]
    R.Di Perna and A. Majda, The validity of nonlinear geometric optics for weak solutions of conservation laws, Comm. Math. Phys., 98 (1985), pp 313–347.MathSciNetMATHCrossRefGoogle Scholar
  10. [10]
    J.J. Duistermaat, Oscillatory integrals, Lagrangian immersions and unfolding of singularities, Comm. Pure Appl. Math., 27(1974), 207–281.MathSciNetMATHCrossRefGoogle Scholar
  11. [11]
    J.J. Duistermaat and L. Hörmander, Fourier Integral Operators II, Acta. Math., 128 (1972), pp 183–269.MathSciNetMATHCrossRefGoogle Scholar
  12. [12]
    O. Gues, Ondes solitaires engendrées par l’interaction d’ondes oscillantes non linéaires, J. Math. Pures et Appl., 74 (1995), pp 199–252.MathSciNetMATHGoogle Scholar
  13. [13]
    O. Gues, Développements asymptotiques de solutions exactes de systèmes hyperboli-ques quasilinéaires, Asymptotic Anal., 6 (1993), pp 241–269.MathSciNetMATHGoogle Scholar
  14. [14]
    O. Gues, Ondes multidimensionelle epsilon stratifiées et oscillations, Duke Math. J., 68 (1992), pp 401–446.MathSciNetMATHCrossRefGoogle Scholar
  15. [15]
    L. Hörmander, Fourier Integral Operators I, Acta. Math., 127 (1971), 79–183.MathSciNetMATHCrossRefGoogle Scholar
  16. [16]
    L. HörmanderThe Analysis of Linear Partial Di f ferential OperatorsSpringer-Verlag, 1991.Google Scholar
  17. [17]
    J. Hunter and J. Keller, Weakly nonlinear high frequency waves, Comm. Pure Appl. Math., 36 (1983), 547–569.MathSciNetMATHCrossRefGoogle Scholar
  18. [18]
    J. Hunter and J. Keller, Caustics of nonlinear waves, Wave Motion, 9 (1987), 429–443.MathSciNetMATHCrossRefGoogle Scholar
  19. [19]
    J. Hunter, A. Majda, and, R. Rosales, Resonantly interacting weakly nonlinear hyperbolic waves II: several space variables, Stud. Appl. Math., 75(1986), 187–226.MathSciNetMATHGoogle Scholar
  20. [20]
    J.L. Joly, Sur la propagations des oscillations semi-lineares en dimension 1 d’espace, C. R. Acad. Sc. Paris, t.296, 1983.MathSciNetGoogle Scholar
  21. [21]
    J.-L. Joly, G. Metivier, and J. Rauch, Resonant one dimensional nonlinear geometric optics J. of Funct. Anal, 114, 1993, pp 106–231.MathSciNetMATHCrossRefGoogle Scholar
  22. [22]
    J.-L. Joly, G. Metivier, and J. Rauch, Coherent and focusing multidimensional nonlinear geometric optics, Annales de L’École Normale Supérieure de Paris, 28 (1995), pp 51–113.MathSciNetMATHGoogle Scholar
  23. [23]
    J.-L. Joly, G. Metivier, and J. Rauch, Generic rigorous asymptotic expansions for weakly nonlinear multidimensional oscillatory waves, Duke Math. J., 70 (1993), 373–404.MathSciNetMATHGoogle Scholar
  24. [24]
    J.-L. Joly, G. Metivier, and J. Rauch, Coherent nonlinear waves and the Wiener algebra, Ann. Inst. Fourier, 44, (1994), 167–196.MathSciNetMATHCrossRefGoogle Scholar
  25. [25]
    J.-L. Joly, G. Metivier, and J. Rauch, Focusing at a point and absorption of nonlinear oscillations, Trans. Amer. Math. Soc., 347 (1995), pp 3921–3971.MathSciNetMATHCrossRefGoogle Scholar
  26. [26]
    J.-L. Joly, G. Metivier, and J. Rauch, Trilinear compensated compactness and nonlinear geometric optics, Annals of Math., 142 (1995), pp 121–169.MathSciNetMATHCrossRefGoogle Scholar
  27. [27]
    J.-L. Joly, G. Metivier, and J. Rauch, Nonlinear oscillations beyond caustics, Comm. on Pure and Appl. Math., 48 (1996), pp 443–529.MathSciNetCrossRefGoogle Scholar
  28. [28]
    J.L. Joly and J. Rauch, Justification of multidimensional single phase semilinear geometric optics, Trans. Amer. Math. Soc., 330 (1992), 599–625.MathSciNetMATHCrossRefGoogle Scholar
  29. [29]
    L.A. Kalyakin, Long wave asymptotics, integrable equations as asymptotic limit of nonlinear systems, Russian Math Surveys, vol.44 no.1 (1989), 3–42.MathSciNetMATHCrossRefGoogle Scholar
  30. [30]
    J. Keller, Corrected Bohr-Sommerfield quantum conditions for nonseparable systems, Ann. Physics 4, (1958), 180–188.MathSciNetMATHCrossRefGoogle Scholar
  31. [31]
    J.L.Lions, Quelques méthodes de résolution de problémes aux limites non linéaires, Dunod, Gauthier-Villars, Paris 1969.Google Scholar
  32. [32]
    J.L. Lions and W. Strauss, Some nonlinear evolution equations, Bull.Soc. Math. France, 93 (1965), pp 43–96.MathSciNetMATHGoogle Scholar
  33. [33]
    T.P. Liu, Decay to N-waves of solutions of general systems of nonlinear hyperbolic conservation laws, Comm on Pure and Appl. Math., 30 (1977), pp 585–610.MATHCrossRefGoogle Scholar
  34. [34]
    D. Ludwig, Uniform asymptotic expansions at a caustic, Comm. Pure and Appl. Math., 13 (1966), 85–114.Google Scholar
  35. [35]
    A. Majda and R. Rosales, Resonantly interacting weakly nonlinear hyperbolic waves I: a single space variable, Stud. Appl. Math., 71(1984), 149–179.MathSciNetMATHGoogle Scholar
  36. [36]
    A. Majda and M. Artola, Nonlinear geometric optics for hyperbolic mixed problems, in Analyze Mathématique et Applications, Gauthuier-Villars, Paris 1988.Google Scholar
  37. [37]
    V.P. MaslovTheory of Perturbations and Asymptotic MethodsMoskov. Gos. Univ., Moscow (1965).Google Scholar
  38. [38]
    S. Schochet, Resonant nonlinear geomatric optics for weak solutions of conservation laws, J. Dif. Equ., 113 (1994), 473–504.MathSciNetMATHCrossRefGoogle Scholar
  39. [39]
    S. Schochet, Fast singular limits of hyperbolic partial differential equations, J.Diff.Eq., 114 (1994), pp 474–512.MathSciNetCrossRefGoogle Scholar
  40. [40]
    L. Tartar, Solutions oscillantes des équations de Carleman, Séminaire GoulaouicSchwartz, École Polytechnique, Paris, année 1980–1981.Google Scholar
  41. [41]
    M. Williams, Resonant reflection of multidimensional semilinear oscillations, Comm. in Partial Diff. Equ., 18 (1993), 1901–1959.MATHGoogle Scholar
  42. [42]
    M. Williams, Nonlinear geometric optics for reflecting and glancing oscillations, preprint.Google Scholar

Copyright information

© Springer Science+Business Media New York 1997

Authors and Affiliations

  • J. L. Joly
    • 1
  • G. Métivier
    • 2
  • J. Rauch
    • 3
  1. 1.Université de Bordeaux ITalenceFrance
  2. 2.IRMARUniversité de Rennes IRennes CedexFrance
  3. 3.University of MichiganAnn ArborUSA

Personalised recommendations